Alert archive / New York / Special Weather Statements in 2012
Special Weather Statement, NWS Albany, NY
NWS Albany, NY issued this special weather statement at Aug 20, 2012, 4:49 PM EDT for Warren County, New York. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 20, 2012, 4:49 PM EDT (20:49 UTC)
- Expired
- Aug 20, 2012, 5:15 PM EDT
- In force
- 26 min
- Issued by
- NWS Albany, NY
County Warren County, NY
The radar
The Albany radar (KENX), 93 km from the middle of the area, began a volume at 20:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 8.8 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1013 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
385 WWUS81 KALY 202049 SPSALY SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 449 PM EDT MON AUG 20 2012 NYZ042-083-202115- NORTHERN WARREN NY-SOUTHEAST WARREN NY- 449 PM EDT MON AUG 20 2012 ...A STRONG THUNDERSTORM IN WARREN COUNTY IN EAST CENTRAL NEW YORK... AT 442 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING...WINDS AROUND 30 MPH...FREQUENT LIGHTNING...AND HEAVY RAIN. THIS STORM WAS LOCATED NEAR LAKE GEORGE VILLAGE...OR ABOUT OVER LAKE GEORGE VILLAGE...AND MOVING NORTHEAST AT 20 MPH. THE THUNDERSTORM WILL BE NEAR... LAKE GEORGE VILLAGE BY 500 PM EDT LAT...LON 4331 7370 4338 7386 4349 7374 4344 7362 TIME...MOT...LOC 2048Z 234DEG 7KT 4338 7372 $$ LFM
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this special weather statement went out at Aug 20, 1:18 PM EDT, 3 hours 31 minutes earlier.
Area forecast discussion, Aug 20, 1:18 PM EDT, 3 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY NY 118 PM EDT MON AUG 20 2012 .SYNOPSIS... AN UPPER LEVEL TROUGH WILL BEGIN TO SLOWLY MOVE EAST FROM THE OHIO VALLEY...AND BRING SOME ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS OVER THE NEXT FEW DAYS...ALTHOUGH MOST AREAS LOOK TO STAY DRY FOR MUCH OF THE TIME. HIGH PRESSURE WILL RETURN TO THE REGION BY THURSDAY WITH SEASONABLE TEMPERATURES. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... AS OF 900 AM EDT...SKIES WERE MOSTLY CLEAR ACROSS THE FORECAST AREA. SOME PATCHY VALLEY FOG STILL VISIBLE ON SATELLITE AND SOME THICKER CIRRUS TO SOUTH. MINOR CHANGES TO FORECAST FOR TODAY IN TERMS OF CLOUD COVER...REDUCED TILL AFTERNOON...AND TEMPS BASED ON OBSERVATIONS. MAX TEMPS LOOK GOOD BASED ON 12Z ALBANY SOUNDING. KEPT SLIGHT/CHC POPS FOR AFTERNOON SHOWERS/THUNDERSTORMS AS AREA OVER NORTHERN PA WILL REACH NW ZONES BY AFTERNOON. PREVIOUS... A LARGE CLOSED OFF LOW AT 500 HPA IS SITUATED OVER NORTHERN QUEBEC...WITH A LARGE SCALE TROUGH CARVED OUT ACROSS THE EASTERN CONUS. AN IMPULSE ROTATING AROUND THE TROUGH IS SEEN ON THE WATER VAPOR IMAGERY THIS MORNING MOVING ACROSS THE OHIO VALLEY/GREAT LAKES REGION AND IT IS HEADING EASTWARD. AT THE SAME TIME...SURFACE LOW PRESSURE IS LOCATED OFF THE DELMARVA PENINSULA. THIS LOW PRESSURE AREA WILL CONTINUE TO MOVE NORTHEASTWARD INTO THE WESTERN ATLANTIC...BUT SHOULD REMAIN FAR ENOUGH SOUTH TO KEEP ANY RAINFALL ASSOCIATED WITH THE STORM TO OUR SOUTH. HOWEVER...IT HAS PROVIDED SOME MID/HIGH LEVEL CLOUDS TO MOVE INTO OUR FAR SOUTHEASTERN ZONES TO MAKE FOR MOSTLY CLOUDY SKIES THIS MORNING FOR DUTCHESS AND LITCHFIELD COUNTIES. DUE TO THE COASTAL STORM REMAINING FAR ENOUGH AWAY...ANY FORCING FOR SHOWERS TODAY WILL NEED TO COME FROM THE APPROACHING UPPER LEVEL SHORTWAVE. THIS IMPULSE IS FAIRLY WEAK...AND DESPITE A STRONG JET OVERHEAD...OUT REGION WILL NOT BE IN ANY FAVORED AREAS FOR LARGE SCALE LIFT. IN ADDITION...TDS ARE FAIRLY LOW...WITH VALUES GENERALLY IN THE 50S FOR MOST AREAS. CONSIDERING ALL THESE FACTORS...IT WILL BE DIFFICULT FOR WIDESPREAD SHOWERS TO DEVELOP. AT THIS POINT...IT APPEARS THE BEST CHANCE FOR SHOWERS WILL BE IN THE ELEVATED TERRAIN OF THE CATSKILLS THIS AFTERNOON...AND HAVE GONE WITH CHC POPS THERE. ELSEWHERE...JUST ISOLD POPS SHOULD COVER IT. WITH THE WEAK FLOW ALOFT...ANY SHOWERS THAT DEVELOP WON/T MOVE TOO QUICKLY OR COVER A LOT OF AREA...BUT HEAVY RAIN IS NOT ANTICIPATED WITH LOW PWATS AND LOW DEWPOINTS. WE DON/T EXPECT ANY THUNDER WITH MARGINAL INSTABILITY...AND MODEL FORECASTS FOR CAPE VALUES ARE ONLY A FEW HUNDRED J/KG AT BEST. SKY COVER LOOKS TO BE PARTLY TO MOSTLY CLOUDY ACROSS THE CWA...WITH THE MOST CLOUDS ACROSS THE CATSKILLS. ALTHOUGH THERE MAY BE SOME BREAKS IN THE CLOUDS ACROSS THE MID HUDSON VALLEY/NW CT LATER THIS MORNING...MOSTLY CLOUDY SKIES MAY MOVE BACK INTO THESE AREAS DURING THE AFTN AS CLOUDS FROM SHOWERS THAT DEVELOP OVER THE CATSKILLS SLOWLY SPREAD EASTWARD. MAX TEMPS TODAY SHOULD BE A FEW DEGREES WARMER THAN YESTERDAY...WITH UPPER 70S TO NEAR 80 IN MOST VALLEY AREAS. HIGH TERRAIN MAX TEMPS WILL RANGE FROM THE UPPER 60S IN THE CATSKILLS...TO THE MID 70S IN THE DACKS WHERE MORE SUN IS ANTICIPATED. && .SHORT TERM /6 PM THIS EVENING THROUGH WEDNESDAY/... ANY SHOWERS OVER THE HIGHER TERRAIN SHOULD START TO FADE OFF THIS EVENING AS THE WEAK SHORTWAVE ALOFT MOVES NORTHEASTWARD AND AWAY FROM THE AREA. THIS SHOULD PUT OUR REGION IN A LULL FOR THE REMAINDER OF THE NIGHT WITH JUST SOME PASSING CLOUDS. MIN TEMPS LOOK TO RANGE FROM THE MID 40S TO MID 50S. THE POSITIVELY TILTED TROUGH AXIS OVER THE EASTERN CONUS WILL START TO SHIFT EASTWARD FOR TUESDAY. SIMILAR TO TODAY...LARGE SCALE FORCING FOR LIFT WILL BE WEAK...AND NO SFC BOUNDARIES WILL BE CLOSE TO OUR REGION TO HELP FORCE ANY SHOWERS. HAVE GONE WITH JUST ISOLD SHOWERS FOR THE SOUTHERN HALF OF THE AREA FOR SHOWERS. INSTABILITY WILL CONTINUE TO BE MEAGER...SO WILL NOT MENTION ANY THUNDER AT THIS TIME. MAX TEMPS LOOK SIMILAR TO TODAY...WITH UPPER 70S TO NEAR 80. WILL DROP POPS BACK DOWN FOR THE OVERNIGHT PERIOD ON TUESDAY NIGHT. MIN TEMPS WILL CONTINUE TO BE SIMILAR TO RECENT DAYS WITH MID 40S TO MID 50S AND A MOSTLY TO PARTLY CLEAR SKY. ON WEDNESDAY...ANOTHER SURFACE LOW PRESSURE AREA WILL DEVELOP ALONG THE EASTERN SEABOARD...BUT IT SHOULD ALSO REMAIN FAR ENOUGH SOUTH TO PREVENT ANY IMPACT ON OUR AREA. WITH THE TROUGH LIFTING OUT...WILL STILL MENTION A SLIGHT CHC FOR SHOWERS FOR FAR SOUTHERN AREAS...IN CASE THE SURFACE LOW PRESSURE SYSTEM TRACKS CLOSER THAN THE CURRENT FORECAST. SURFACE HIGH PRESSURE LOOKS TO BUILD INTO THE REGION BY THE LATE AFTN/EVE HOURS...ENDING THE SMALL THREAT FOR SHOWERS. MAX TEMPS LOOK A FEW DEGREES WARMER THAN TUESDAY...WITH LOW 80S FOR VALLEY AREAS. && .LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/... GLOBAL MODEL SUITE CONSENSUS SUGGESTS A TRANSITION WILL EVOLVE ACROSS NOAM FROM THE CURRENT TROUGH AXIS TO A ZONAL FLOW FOR THE END OF THIS WEEK AND INTO A RIDGE FOR THE UPCOMING WEEKEND. THIS WILL ALSO SEND TEMPERATURES...AND HUMIDITY LEVELS...TOWARD MORE SEASONABLE VALUES FOR MID TO LATE AUGUST. THE LAST EVIDENCE OF THIS DEPARTING TROUGH WEDNESDAY INTO THURSDAY WILL BE A FRONTAL BOUNDARY ATTEMPTING TO SLIDE SOUTHWARD TOWARD THE ST LAWRENCE VALLEY. HOWEVER...THE SURFACE FEATURES ARE EXPECTED TO REMAIN PARALLEL TO THE UPPER FLOW WHICH SHOULD INHIBIT TOO MUCH FURTHER PROGRESS OF THIS FRONT TO KEEP OUR WEATHER TRANQUIL. THE TRANSITION TOWARD A BUILDING ANTICYCLONIC FLOW ALOFT BEGINS FRIDAY NIGHT AND CONTINUES INTO THE WEEKEND. 850MB TEMPS REBOUND BACK TOWARD THE MIDDLE TEENS ALONG WITH DEWPOINTS BACK TOWARD AND EVENTUALLY ABOVE 60F. THERE IS SOME QUESTION ABOUT A WARM FRONTAL PASSAGE LATER IN THE WEEKEND AND THE ASSOCIATED CHANCE FOR CONVECTION. THE LATEST 00Z ECMWF SUGGESTS THIS RIDGE MAY BE STRONG ENOUGH TO LIMIT CONVECTION AND DUE TO RATHER LOW CONFIDENCE...WE WILL CONTINUE WITH THE DRY FORECAST. && .AVIATION /18Z MONDAY THROUGH FRIDAY/... UPPER LEVEL TROUGH COMBINED WITH DAYTIME HEATING HAS ALLOWED AREA OF SHOWERS AND THUNDERSTORMS THAT WAS OVER PENNSYLVANIA THIS MORNING...TO EXPAND IN COVERAGE AS IT MOVES TOWARD THE TAF SITES. IT NOW LOOKS LIKE ALL TAF SITES WILL SEE SOME RAIN/RAIN SHOWERS THIS AFTERNOON/EARLY EVENING. ALSO A SLIGHT CHANCE FOR THUNDER AT ALL TAF SITES TOO. SHORT WAVE SHOULD PASS EAST OF TAF SITES BY MIDNIGHT AND SHOWERS SHOULD END THIS EVENING. AREAS AND FOG/STRATUS WILL DEVELOP OVER AREA AND MVFR/IFR FORECAST FOR ALL TAF SITES AROUND DAYBREAK TOMORROW MORNING. WINDS WILL BE RATHER LIGHT...LESS THAN 10 KTS...THROUGH THE FORECAST PERIOD. OUTLOOK... TUE-WED...VFR. SLIGHT CHC -SHRA. THU-FRI...VFR. NO SIG WX. && .FIRE WEATHER... IMPULSES ASSOCIATED WITH A SLOW MOVING UPPER LEVEL TROUGH WILL ALLOW FOR ISOLATED TO SCATTERED RAIN SHOWERS FOR TODAY THROUGH WEDNESDAY ACROSS THE REGION. RH VALUES WILL DROP TO 35-45 PERCENT THIS AFTERNOON...BUT WILL RECOVER TO NEAR 100 PERCENT TONIGHT. RH VALUES WILL ONCE AGAIN DROP TO THE 35-45 PERCENT RANGE FOR TUESDAY AFTERNOON...BUT RECOVER TO NEAR 100 PERCENT ON TUESDAY NIGHT. OVER THE NEXT FEW DAYS...SURFACE WINDS WILL BE LIGHT AND VARIABLE. && .HYDROLOGY... NO HYDRO PROBLEMS ARE EXPECTED FOR THE NEXT FIVE DAYS. ISOLATED TO SCATTERED RAIN SHOWERS ARE EXPECTED OVER THE NEXT FEW DAYS...BUT BASIN AVERAGE RAINFALL AMOUNTS ARE FORECAST TO BE UNDER A QUARTER OF AN INCH WHICH WILL HAVE LITTLE OR NO IMPACT ON AREA STREAMS AND RIVERS. FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...NONE. NY...NONE. MA...NONE. VT...NONE. && SYNOPSIS...SND/FRUGIS NEAR TERM...SND/FRUGIS SHORT TERM...FRUGIS LONG TERM...BGM AVIATION...SND FIRE WEATHER...FRUGIS HYDROLOGY...FRUGIS/GJM
Hazardous weather outlook, Aug 20, 4:19 PM EDT, 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 419 PM EDT MON AUG 20 2012 CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066- 082>084-VTZ013>015-211100- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER- SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN- NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY- EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY- WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE- WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER- WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN- SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM- 419 PM EDT MON AUG 20 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND SOUTHERN VERMONT. .DAY ONE...TONIGHT. THERE WILL BE SCATTERED NON SEVERE THUNDERSTORMS OVER THE REGION THROUGH THIS EVENING. ALLTHOUGH DAMAGING WINDS AND LARGE HAIL ARE NOT EXPECTED WITH THE THUNDERSTORMS...THE THUNDERSTORMS WILL BE SLOW MOVING AND COULD PRODUCE ENOUGH HEAVY RAIN TO RESULT IN PONDING OF WATER AND SOME MINOR FLOODING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Aug 20, 4:15 PM EDT, 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 415 PM EDT MON AUG 20 2012 NYZ042-202045- NORTHERN WARREN NY- 415 PM EDT MON AUG 20 2012 ...A STRONG THUNDERSTORM IN WARREN COUNTY IN EAST CENTRAL NEW YORK... AT 408 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING...WINDS AROUND 30 MPH...FREQUENT LIGHTNING...AND HEAVY RAIN. THIS STORM WAS LOCATED NEAR GARNET LAKE...OR ABOUT 16 MILES WEST OF WARRENSBURG...AND MOVING NORTHEAST AT 30 MPH. THE THUNDERSTORM WILL BE NEAR... GARNET LAKE...7 MILES SOUTHEAST OF BAKERS MILLS AND 9 MILES SOUTHEAST OF EDWARDS HILL BY 420 PM EDT THURMAN AND 8 MILES SOUTHEAST OF SODOM BY 425 PM EDT HIGH STREET BY 430 PM EDT LAT...LON 4368 7403 4349 7387 4342 7415 4353 7417 TIME...MOT...LOC 2014Z 247DEG 26KT 4349 7403 LFM
Special weather statement, Aug 20, 4:49 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 449 PM EDT MON AUG 20 2012 NYZ042-083-202115- NORTHERN WARREN NY-SOUTHEAST WARREN NY- 449 PM EDT MON AUG 20 2012 ...A STRONG THUNDERSTORM IN WARREN COUNTY IN EAST CENTRAL NEW YORK... AT 442 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING...WINDS AROUND 30 MPH...FREQUENT LIGHTNING...AND HEAVY RAIN. THIS STORM WAS LOCATED NEAR LAKE GEORGE VILLAGE...OR ABOUT OVER LAKE GEORGE VILLAGE...AND MOVING NORTHEAST AT 20 MPH. THE THUNDERSTORM WILL BE NEAR... LAKE GEORGE VILLAGE BY 500 PM EDT LAT...LON 4331 7370 4338 7386 4349 7374 4344 7362 TIME...MOT...LOC 2048Z 234DEG 7KT 4338 7372 LFM
The office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 20, 4:15 PM EDT | Special Weather Statement | ALY | Warren | 30 min |
| Aug 20, 5:55 PM EDT | Special Weather Statement | ALY | Warren | 35 min |
Nearby
Special Weather Statements in New York, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.